Alert archive / California / Small Craft Advisories in 2014
Small Craft Advisory 82, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Nov 2, 2014, 6:24 PM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2014, 6:24 PM PST (02:24 UTC)
- Expired
- Nov 3, 2014, 3:00 AM PST
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
722 WHUS76 KEKA 030224 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 624 PM PST SUN NOV 2 2014 PZZ455-475-031030- /O.NEW.KEKA.SC.Y.0082.141103T0224Z-141103T1100Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 624 PM PST SUN NOV 2 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST MONDAY. * WINDS...NORTHERLY 15 TO 25 KT THROUGH THIS EVENING. * WAVES...STEEP NORTHERLY WIND DRIVEN WAVES OF 6 FT AT 6 SECONDS ALONG WITH A WESTERLY SWELL OF 5 FT AT 12 SECONDS. THIS MAKES FOR COMBINED SEAS OF AROUND 8 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
667 WHUS76 KEKA 031037 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 237 AM PST MON NOV 3 2014 PZZ455-475-031145- /O.EXP.KEKA.SC.Y.0082.000000T0000Z-141103T1100Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 237 AM PST MON NOV 3 2014 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING... CONDITIONS WILL IMPROVE THIS MORNING. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Nov 2, 2:52 PM PST, 3 hours 32 minutes earlier.
Area forecast discussion, Nov 2, 2:52 PM PST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 252 PM PST SUN NOV 2 2014 .SYNOPSIS...HIGH PRESSURE IS BRINGING MAINLY CLEAR SKIES TODAY TO THE AREA. THIS EVENING HIGH CLOUDS WILL INCREASE ACROSS THE AREA ESPECIALLY OVER NORTHERN SECTIONS...DRIFT FURTHER SOUTH AS A WARM FRONT APPROACHES THE AREA THROUGH THE NIGHT. THIS FRONT WILL BRING SOME VERY LIGHT RAIN TO DEL NORTE AND HUMBOLDT COUNTIES MONDAY AND TUESDAY. HIGH PRESSURE AND MAINLY DRY CONDITIONS RETURN ON WEDNESDAY AND THURSDAY. && .DISCUSSION....SHORT TERM (TONIGHT THROUGH WEDNESDAY)...MODELS ARE IN GOOD AGREEMENT THAT TONIGHT CLOUDS WILL INCREASE ACROSS THE AREA. DEL NORTE AND NORTHERN HUMBOLDT COUNTIES WILL LIKELY SEE SOME HIGH CLOUDS START STREAM OVER THE AREA BY LATE THIS AFTERNOON IN ASSOCIATION WITH A WARM FRONT APPROACHING THE AREA THIS EVENING. OTHERWISE THE SHORT WAVE RIDGE CURRENTLY OVER THE COAST IS BRINING CLEAR SUNNY SKIES TO NW CALIFORNIA TODAY. THE APPROACHING WARM FRONT WILL BRING HIGH CLOUDS TO MOST OF THE AREA BY MONDAY MORNING. SOME MODERATION IN THE COOL AIR MASS IS INDICATED BY MODEL GUIDANCE. WITH THESE TWO CONDITIONS IN MIND EXPECT MONDAY MORNING TEMPERATURES WILL BE WARMER THAN LAST NIGHT AND JUST ABOVE FROST LEVELS SO WILL NOT ISSUE ANOTHER FROST ADVISORY TONIGHT. WITH THAT SAID THE COLDEST SPOTS WILL LIKELY STILL SEE TEMPERATURES NEAR 35 DEGREES BRIEFLY BEFORE THE HIGH CLOUDS MOVE OVER. AREAS OF FOG AND LOW CLOUDS WILL REFORM IN THE INLAND VALLEYS AGAIN TONIGHT WHICH WILL ALSO LIMIT COOLING. ALONG THE COAST LIGHT EASTERLY WINDS WILL AGAIN KEEP SKIES CLEAR AND WILL HOLD TEMPERATURES IN THE 40S. THE CONDITIONS TONIGHT WILL NEED TO BE WATCHED CLOSELY IN CASE THE CLOUDS MOVE IN SLOWER THAN EXPECTED. AS THIS COULD LEAD TO FROST. MONDAY A FEW AREAS OF LIGHT RAIN ARE POSSIBLE ACROSS DEL NORTE COUNTY... ESPECIALLY OVER THE HIGHER ELEVATIONS. AMOUNTS SHOULD BE A FEW HUNDREDTHS OR LESS. FARTHER SOUTH WILL CONTINUE TO SEE INCREASED CLOUDS...BUT SHOULD REMAIN DRY. MONDAY NIGHT INTO TUESDAY MORNING THIS FRONT CONTINUES TO SAG SOUTH AND THE NAM AND THE GFS SHOW RAINFALL AMOUNTS UP TO A TENTH OF AN INCH OVER DEL NORTE COUNTY. THE ECMWF IS DRIER AND KEEPS MOST OF THE RAINFALL IN OREGON...HOWEVER IT MAY NOT BE HANDLING THE FRONT VERY WELL DUE TO ITS LOWER RESOLUTION. MODELS HAVE REMAINED CONSISTENT THROUGH THE 12 UTC RUNS AND THE 18 UTC NAM SO HAVE INCREASED POPS FOR TUESDAY...MAINLY OVER DEL NORTE COUNTY. TUESDAY AFTERNOON AND TUESDAY NIGHT THE FRONT LIFTS BACK NORTH AND SKIES ARE EXPECTED TO CLEAR ON WEDNESDAY. THIS SHOULD BRING UNSEASONABLY WARM TEMPERATURES OVER THE INLAND AREAS WITH HIGHS IN THE 70S. NIGHTS WILL REMAIN CHILLY...ALTHOUGH AT THIS TIME FREEZING TEMPERATURES ARE NOT EXPECTED. MKK/MKN .LONG TERM...AGAIN MINIMAL CHANGES WERE MADE TO THE FORECAST. THE MODELS CONTINUE IN FAIRLY GOOD AGREEMENT SHOWING A WEAK TROUGH QUICKLY PASSING OVER THE PACIFIC NORTHWEST ON THURSDAY, SO KEPT POPS NEAR CLIMO ACROSS THE NORTH AND BELOW CLIMO ACROSS THE SOUTH. FRIDAY THE MODELS TREND TOWARD ZONAL FLOW FOLLOWED BY A RIDGE BUILDING NEXT WEEKEND, SO MADE ONLY MINOR ADJUSTMENTS DOWN IN THE POPS TO AGREE WITH SURROUNDING OFFICES...WELL BELOW CLIMO. OTHERWISE, POPULATED WITH THE CONSMODEL FOR MOST OF THE GRIDS. && .AVIATION...VFR CONDITIONS AND LIGHT WINDS TO CALM CONDITIONS WILL CONTINUE AT KCEC, KACV AND KUKI THROUGH MONDAY MORNING. && .MARINE...SEAS WILL CONTINUE TO GRADUALLY SUBSIDE THIS EVENING AS THE PRESSURE GRADIENT REMAINS WEAK. LIGHT TO MODERATE WINDS WILL PERSIST ACROSS THE WATERS THROUGH THIS WEEK. THE SEAS WILL INCREASE SLIGHTLY MONDAY AND TUESDAY AS A NORTHWESTERLY SWELL MOVES ACROSS THE WATERS. &&&& .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS...NONE. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/NWSEUREKA HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Nov 2, 3:34 PM PST, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 334 PM PST SUN NOV 2 2014 CAZ001>004-076-032345- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 334 PM PST SUN NOV 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HIGH ASTRONOMICAL TIDES ALONG WITH ELEVATED WATER LEVELS MAY PRODUCE SOME LOCALIZED COASTAL FLOODING DURING THE SECOND HALF OF NEXT WEEK. THOSE SUSCEPTIBLE TO VERY HIGH TIDES SHOULD PREPARE NOW FOR THE POSSIBILITY OF COASTAL FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in California, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.